MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. PROFEMUR® Z STEM PLASMA SPRAYED; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. PROFEMUR® Z STEM PLASMA SPRAYED; HIP COMPONENT
Model Number PHA00264
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Pain (1994); Loss of Range of Motion (2032)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The alleged complaint could not be confirmed.Microport post market quality was made aware of this revision through a microport distributor.Per the provided incident report, the surgeon indicated that this patient was revised due to a "metal allergy." the length of implantation is unknown.Descriptions of the femoral components were provided, but no specific item numbers or lots are known.The revised products have not been returned to microport for investigation.No images, operative notes, or other clinically relevant documentation has been provided to confirm the complaint.The microport hip systems package insert (150803-8) lists "allergic reactions to materials; metal sensitivity; or reactions to wear debris that may lead to histological reactions, pseudotumor and aseptic lymphocytic vasculitis-associated lesions (alval)" as possible adverse effects of total hip arthroplasty.There were no trends identified per mpo trending procedures.No conclusions can be made from the available information.This issue will continue to be monitored through complaint tracking.
 
Event or Problem Description
Allegedly, femoral implants removed and acetabular liner exchanged due to complications from metal allergy (per surgeon).
 
Event or Problem Description
Allegedly, femoral implants removed and acetabular liner exchanged due to complications from metal allergy (per surgeon).Mrn: (b)(4).Additional information received on april 11,2022: allegedly, on or about (b)(6) 2021, patient reported for revision surgery of her failed left hip prosthesis.It was recommended a revision surgery after patient presented with pain and lack of mobility.Revision surgery was necessary because the device failed due to corrosion at the neck-stem junction of the device.On or about (b)(6) 2021, it was discovered that the left-sided device failed due to corrosion of the oblong taper of the profemur cocr modular neck where it seated in the pocket of the profemur titanium stem, which caused physical injury to patient.

Brand Name
PROFEMUR® Z STEM PLASMA SPRAYED
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer (Section G)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer Contact
5677 airline road
arlington, TN 38002
9018674771
MDR Report Key12219759
Report Number3010536692-2021-00405
Device Sequence Number5127958
Product Code LZO
UDI-Device IdentifierM684PHA002641
UDI-PublicM684PHA002641
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPHA00264
Device Catalogue NumberPHA00264
Device Lot Number1548962
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/11/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2021
Supplement Date Received by Manufacturer04/11/2022
Initial Report FDA Received Date07/23/2021
Supplement Report FDA Received Date07/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale